New Hampshire, 2006

Hail in New Hampshire, July 1, 2006

July 1, 2006 · NWS GYX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 1, 2:54 PM EST, 6 minutes earlier.

Area forecast discussion, Jul 1, 2:54 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
354 PM EDT SAT JUL 1 2006

.MARINE...
SHORT TERM /TONIGHT THROUGH SUNDAY/...QUICK UPDATE TO THE MARINE
FORECAST TO BEGIN THE SMALL CRAFT ADVISORY AT THE CURRENT TIME AND
TO INCREASE THE WIND/WIND GUSTS/SEAS FORECAST A BIT FOR TONIGHT
BASED ON THE LATEST BUOY REPORTS. ALSO ADDED AN ISOLATED
THUNDERSTORM FOR EARLY THIS EVENING.

&&

.PREV DISCUSSION...
 /ISSUED 205 PM EDT SAT JUL 1 2006/

SHORT TERM /TONIGHT THROUGH SUNDAY/...
A FEW SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING THROUGH THE
NORTHERN ZONES AT THIS TIME AND WILL CONTINUE TO MOVE TO THE EAST
SOUTHEAST FOR THE NEXT SEVERAL HOURS. WILL LIKELY HAVE TO INCLUDE
A CHANCE OR SLIGHT CHANCE OF SHOWERS OR POSSIBLE THUNDERSTORMS
EARLY THIS EVENING.

OTHERWISE FAIR WEATHER UNTIL THE WARM FRONT PUSHES CLOUDS AND SOME
SHOWERS INTO THE REGION...MAINLY FOR OUR MORE NORTHERN ZONES.
STILL LOOKS GOOD FOR STRONG CONVECTION ON SUNDAY AND SPC CONTINUES
THE SLIGHT RISK FOR OUR ENTIRE FORECAST AREA. WILL CONTINUE THE
ENHANCED WORDING OF POSSIBLE STRONG/SEVERE THUNDERSTORMS.

GENERALLY USED GFS40 AND MAV MOS GUIDANCE EXCEPT WILL USE HPC
QUANTITATIVE PRECIPITATION AMOUNTS.

LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
UPPER TROUGH TO PERSIST OVER THE REGION THIS PERIOD. A SERIES OF
FRONTAL PASSAGES THROUGH THURSDAY WILL RESULT IN A CONTINUED
CHANCE OF SHOWERS AND THUNDERSTORMS. A BRIEF BREAK FRIDAY AND
SATURDAY AS THE RIDGE BUILDS A BIT FURTHER EAST.
OVERALL...TEMPERATURES SHOULD RUN NEAR NORMAL THROUGH THE PERIOD.

AVIATION...
VISUAL FLIGHT RULES CONDITIONS WILL PREVAIL THROUGH THE TAF
FORECAST PERIOD THOUGH SOME CONVECTIVE STORMS MAY BEGIN MOVING
INTO THE AREA BY 18Z.

MARINE...
SHORT TERM /TONIGHT THROUGH SUNDAY/...WILL BACK OFF ON THE START
OF THE SMALL CRAFT ADVISORY UNTIL LATER TONIGHT. WINDS...GUSTS AND
SEAS SHOULD BUILD TO SMALL CRAFT ADVISORY LEVELS OVERNIGHT AND
CONTINUE SUNDAY. WILL CONTINUE TO HIGHLIGHT THE STRONG
THUNDERSTORMS IN THE FORECAST FOR SUNDAY AFTERNOON.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WE SHOULD BEGIN THE PERIOD WITH SMALL CRAFT WINDS AND SEAS WITH
CONDITIONS IMPROVING ON MONDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ150-170 UNTIL 6 PM SUNDAY.
&&
Hazardous weather outlook, Jul 1, 8:40 AM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
940 AM EDT SAT JUL 1 2006

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-021345-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
940 AM EDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
...CENTRAL AND SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS
FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...

THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK
OF SEVERE WEATHER FOR SUNDAY.

A STRONG COLD FRONT WILL SWEEP ACROSS NEW HAMPSHIRE AND WESTERN
MAINE DURING THE LATE AFTERNOON AND EVENING HOURS ON SUNDAY.

THUNDERSTORMS DEVELOPING OUT AHEAD OF THIS FRONT WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS AND HAIL.

FOR TUESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

SPOTTER ACTIVATION MAY BE NEEDED FOR SUNDAY. IF SO...SPOTTERS ARE
ENCOURAGED TO PHONE IN REPORTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...AFTER THE DANGER FROM SEVERE
WEATHER HAS ENDED.

SJC

In the hours before

Special weather statement, Jul 1, 12:21 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
121 PM EDT SAT JUL 1 2006

NHZ001>003-005-011930-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON-
INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER...
PLYMOUTH
121 PM EDT SAT JUL 1 2006

AT 115 PM DOPPLER WEATHER RADAR SHOWED SCATTERED THUNDERSTORMS
MOVING FROM VERMONT INTO NORTHERN NEW HAMPSHIRE. THESE STORMS WERE
MOVING TO THE SOUTHEAST AT 40 MPH AND MAY CONTAIN HAIL...HEAVY
RAIN...FREQUENT LIGHTNING AND WIND GUSTS OF 40 MPH AS THEY MOVE
THROUGH COOS AND GRAFTON COUNTIES THROUGH 230 PM. THESE STORMS
HAVE A HISTORY OF PRODUCING LARGE HAIL THE SIZE OF NICKELS AS
THEY MOVED THROUGH NORTHERN NEW YORK AND VERMONT.

SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND
CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE
THUNDERSTORMS ARRIVE.

MEZ007-NHZ004-011930-
NORTHERN OXFORD-NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...NORTH CONWAY...
CONWAY
121 PM EDT SAT JUL 1 2006

AT 115 PM DOPPLER WEATHER RADAR SHOWED SCATTERED THUNDERSTORMS
MOVING FROM VERMONT INTO NORTHERN NEW HAMPSHIRE. THESE STORMS WERE
MOVING TO THE SOUTHEAST AT 40 MPH. THESE STORMS WILL CROSS COOS
AND GRAFTON COUNTIES OF NORTHERN NEW HAMPSHIRE THEN MOVE INTO
CARROLL COUNTY IN EASTERN NEW HAMPSHIRE AND OXFORD COUNTY IN
WESTERN MAINE AFTER 200 PM.

SOME OF THESE STORMS MAY CONTAIN HAIL...HEAVY RAIN...FREQUENT
LIGHTNING AND WIND GUSTS OF 40 MPH AS THEY MOVE THROUGH THE
REGION. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL THE
SIZE OF NICKELS AS THEY MOVED THROUGH NORTHERN NEW YORK AND
VERMONT.

SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND
CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE
THUNDERSTORMS ARRIVE.

SJC
Local storm report, Jul 1, 1:50 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
250 PM EDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             WENTWORTH               43.87N 71.91W
07/01/2006  M0.75 INCH       GRAFTON            NH   PUBLIC

&&

SJC
Local storm report, Jul 1, 2:04 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
304 PM EDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             2 SE WENTWORTH          43.85N 71.89W
07/01/2006  E0.75 INCH       GRAFTON            NH   PUBLIC

&&

ERICSC
Special weather statement, Jul 1, 2:08 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT SAT JUL 1 2006

MEZ018-NHZ006-009-010-012030-
INTERIOR YORK-SOUTHERN CARROLL-BELKNAP-STRAFFORD-
INCLUDING THE CITIES OF...WOLFEBORO...TILTON-NORTHFIELD...
MEREDITH...ROCHESTER...DOVER...DURHAM
308 PM EDT SAT JUL 1 2006

AT 305 PM DOPPLER WEATHER RADAR SHOWED A VERY STRONG THUNDERSTORM
MOVING INTO WESTERN CARROLL COUNTY IN NEW HAMPSHIRE. THIS STORM
WILL CONTINUE TO MOVE TO THE SOUTHEAST AT 30 MPH ACROSS OR NEAR
THE BORDER BETWEEN CARROLL AND BELKNAP COUNTIES...THEN ENTER INTO
YORK COUNTY IN SOUTHWEST MAINE THROUGH 430 PM.

THIS STORM HAS A LONG HISTORY OF PRODUCING LARGE HAIL UP TO AN
INCH IN DIAMETER AND WILL LIKELY CONTINUE TO PRODUCE HAIL...HEAVY
RAIN...FREQUENT LIGHTNING AND MAY PRODUCE WIND GUSTS OF 40 MPH.

SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND
CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE
THUNDERSTORMS ARRIVE.

SJC
Special weather statement, Jul 1, 2:18 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
318 PM EDT SAT JUL 1 2006

MEZ007>009-012>014-018>028-NHZ001>010-013-014-020330-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
318 PM EDT SAT JUL 1 2006

SCATTERED THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING ACROSS
PORTIONS OF NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND
SOUTHERN AND WESTERN MAINE THIS AFTERNOON.

THESE STORMS WILL MOVE TO THE SOUTHEAST AT 30 MPH. SOME MAY CONTAIN
HAIL...HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH.
ONE STORM MOVING THROUGH CARROLL COUNTY NEW HAMPSHIRE HAD A LONG
HISTORY OF PRODUCING HAIL UP TO AN INCH IN DIAMETER.

SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND
CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE
THUNDERSTORMS ARRIVE.

SJC

The radar

The Portland,ME radar (KGYX), 115 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Coos

When
July 1, 3:00 PM EST to 3:05 PM EST
Where
Coos County, 3 mi E of Whitefield
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.370, -71.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2006Every state in 2006This day in weather historyWarnings in New Hampshire, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524432.